Alert archive / California / Excessive Heat Warnings in 2012

Excessive Heat Warning 2, NWS San Diego, CA

July 11, 2012Riverside County, San Bernardino County, California

NWS San Diego, CA issued this excessive heat warning at Jul 11, 2012, 3:29 AM PDT for Riverside County, San Bernardino County, California. It took effect at Jul 12, 2012, 11:00 AM PDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2012, 3:29 AM PDT (10:29 UTC)
In effect from
Jul 12, 2012, 11:00 AM PDT
Expired
Jul 11, 2012, 2:08 PM PDT
In force
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2012-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2012-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3058 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

901 
WWUS76 KSGX 111029
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
329 AM PDT WED JUL 11 2012

...HOT WEATHER IN THE INLAND EMPIRE TODAY AND THURSDAY...

...VERY HOT WEATHER WITH INCREASING HUMIDITY FOR THE LOWER DESERTS
THROUGH THURSDAY EVENING...

.HIGH PRESSURE CENTERED OVER UTAH WILL CONTINUE TO PRODUCE HOT
WEATHER OVER INTERIOR PARTS OF SOUTHERN CALIFORNIA THE NEXT FEW
DAYS. THE HOTTEST DAYS IN THE INLAND EMPIRE WILL BE TODAY AND
THURSDAY. THE LOWER DESERTS WILL HAVE EXTREME HEAT AGAIN
TODAY...BUT HIGH TEMPERATURES WILL DECREASE SLIGHTLY THURSDAY AS
THE HUMIDITY INCREASES.

CAZ048-112100-
/O.NEW.KSGX.EH.W.0002.120712T1800Z-120713T0300Z/
/O.EXT.KSGX.EH.W.0001.120711T1800Z-120712T0300Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
329 AM PDT WED JUL 11 2012

...EXCESSIVE HEAT WARNING NOW IN EFFECT FROM 11 AM THIS MORNING
TO 8 PM PDT THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM TO 8 PM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT
THURSDAY. 

* MAXIMUM DAYTIME TEMPERATURES...98 TO 108.

* IMPACTS...AVOID STRENUOUS OUTDOOR ACTIVITY IF POSSIBLE. IF YOU
  HAVE TO BE OUTSIDE...DRINK PLENTY OF NON-ALCOHOLIC...NON-
  CAFFEINATED FLUIDS. WEAR LIGHTWEIGHT LOOSE-FITTING CLOTHING.
  WEAR A HAT TO SHIELD YOURSELF FROM THE SUN...AND USE SUN SCREEN
  TO REDUCE POSSIBLE SUNBURN. TAKE ADVANTAGE OF AIR CONDITIONING
  AND SHADE IF POSSIBLE. NEVER LEAVE CHILDREN OR PETS IN ENCLOSED
  VEHICLES...EVEN BRIEFLY.

* OUTLOOK...SLOW COOLING IS EXPECTED BEGINNING FRIDAY AND CONTINUE
  THROUGH THE WEEKEND DUE TO WEAKENING HIGH PRESSURE ALOFT AND
  REDEVELOPING ONSHORE FLOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TAKE ADVANTAGE OF AIR CONDITIONING AND SHADE IF POSSIBLE. NEVER
LEAVE CHILDREN OR PETS IN ENCLOSED VEHICLES... EVEN BRIEFLY.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. 

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

CAZ061-062-112100-
/O.EXT.KSGX.EH.W.0001.000000T0000Z-120713T0500Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
329 AM PDT WED JUL 11 2012

...EXCESSIVE HEAT WARNING NOW IN EFFECT UNTIL 10 PM PDT
THURSDAY...

* MAXIMUM DAYTIME TEMPERATURES TODAY...112 TO 118 WITH HEAT INDEX
  VALUES OF 106 TO 114.

* MAXIMUM DAYTIME TEMPERATURES THURSDAY...110 TO 116 WITH HEAT
  INDEX VALUES OF 110 TO 120.

* MINIMUM NIGHTTIME TEMPERATURES...80 TO 90.

* IMPACTS...THE COMBINATION OF VERY HOT DAYS ALONG WITH VERY WARM
  NIGHTS CAN RESULT IN VERY OPPRESSIVE CONDITIONS...IN WHICH THE
  BODY CANNOT RECOVER AS QUICKLY. CONDITIONS LIKE HEAT STROKE OR
  HEAT EXHAUSTION ARE POSSIBLE...ESPECIALLY IF ENGAGING IN
  STRENUOUS OUTDOOR ACTIVITIES. THIS WEATHER COULD BE DEADLY FOR
  UNPREPARED CAMPERS OR HIKERS.

* OUTLOOK...SLOW COOLING IS EXPECTED FOR FRIDAY THROUGH THE WEEKEND AS
  A WEAK TROUGH OF LOW PRESSURE DEVELOPS NEAR THE WEST COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TAKE ADVANTAGE OF AIR CONDITIONING AND SHADE IF POSSIBLE. NEVER
LEAVE CHILDREN OR PETS IN ENCLOSED VEHICLES... EVEN BRIEFLY.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. 

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

17
1 follow-up statement
105 
WWUS76 KSGX 112108
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
208 PM PDT WED JUL 11 2012

...HOT WEATHER OVER THE INLAND EMPIRE THROUGH THIS EVENING...

...HOT AND HUMID WEATHER OVER THE LOWER DESERTS THROUGH THURSDAY
EVENING...

.HIGH PRESSURE CENTERED OVER UTAH IS BEGINNING TO MOVE EASTWARD. IT
IS STILL STRONG ENOUGH TO GENERATE RECORD HIGH TEMPERATURES OVER
SOUTHWEST CALIFORNIA TODAY. ON THURSDAY...THE COMBINATION OF HIGH
TEMPERATURES AND INCREASING HUMIDITY WILL ALSO KEEP THE HEAT
INDICES VERY HIGH. 

CAZ048-120300-
/O.CAN.KSGX.EH.W.0002.120712T1800Z-120713T0300Z/
/O.CON.KSGX.EH.W.0001.000000T0000Z-120712T0300Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
208 PM PDT WED JUL 11 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...
...EXCESSIVE HEAT WARNING IS CANCELLED FOR THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE
EXCESSIVE HEAT WARNING FOR THURSDAY. 

* MAXIMUM DAYTIME TEMPERATURES...98 TO 108.

* IMPACTS...AVOID STRENUOUS OUTDOOR ACTIVITY IF POSSIBLE. IF YOU 
  HAVE TO BE OUTSIDE...DRINK PLENTY OF NON-ALCOHOLIC...NON- 
  CAFFEINATED FLUIDS. WEAR LIGHTWEIGHT LOOSE-FITTING CLOTHING. 
  WEAR A HAT TO SHIELD YOURSELF FROM THE SUN...AND USE SUN 
  SCREEN TO REDUCE POSSIBLE SUNBURN. TAKE ADVANTAGE OF AIR 
  CONDITIONING AND SHADE IF POSSIBLE. NEVER LEAVE CHILDREN OR 
  PETS IN ENCLOSED VEHICLES...EVEN BRIEFLY. 

* OUTLOOK...INCREASING CLOUDS AND THREAT OF THUNDERSTORMS WITH
  RAINFALL WILL BRING A COOLING TREND THURSDAY THROUGH THE
  WEEKEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TAKE ADVANTAGE OF AIR CONDITIONING AND SHADE IF POSSIBLE. NEVER
LEAVE CHILDREN OR PETS IN ENCLOSED VEHICLES... EVEN BRIEFLY.

&&

$$

CAZ061-062-120515-
/O.CON.KSGX.EH.W.0001.000000T0000Z-120713T0500Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
208 PM PDT WED JUL 11 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 10 PM PDT
THURSDAY...

* MAXIMUM DAYTIME TEMPERATURES TODAY...112 TO 118 WITH HEAT 
  INDEX VALUES OF 106 TO 114. 

* MAXIMUM DAYTIME TEMPERATURES THURSDAY...110 TO 116 WITH HEAT 
  INDEX VALUES OF 110 TO 120. 

* MINIMUM NIGHTTIME TEMPERATURES...80 TO 90.

* IMPACTS...THE COMBINATION OF VERY HOT DAYS ALONG WITH VERY 
  WARM NIGHTS CAN RESULT IN VERY OPPRESSIVE CONDITIONS...IN 
  WHICH THE BODY CANNOT RECOVER AS QUICKLY. CONDITIONS LIKE HEAT 
  STROKE OR HEAT EXHAUSTION ARE POSSIBLE...ESPECIALLY IF 
  ENGAGING IN STRENUOUS OUTDOOR ACTIVITIES. THIS WEATHER COULD 
  BE DEADLY FOR UNPREPARED CAMPERS OR HIKERS. 

* OUTLOOK...SLOW COOLING IS EXPECTED FOR FRIDAY THROUGH THE 
  WEEKEND AS A WEAK TROUGH OF LOW PRESSURE DEVELOPS NEAR THE 
  WEST COAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this excessive heat warning went out at Jul 10, 9:30 PM PDT, 5 hours 59 minutes earlier.

Area forecast discussion, Jul 10, 9:30 PM PDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PDT TUE JUL 10 2012

.SYNOPSIS...
HIGH PRESSURE ALOFT WILL CONTINUE OVER THE SOUTHWEST AND BRING HOT
WEATHER TO INLAND AREAS THE NEXT FEW DAYS. MOISTURE FROM THE
SOUTHEAST WILL COMBINE WITH INSTABILITY TO BRING A FEW THUNDERSTORMS
TO THE MOUNTAINS AND DESERTS WEDNESDAY...THEN THUNDERSTORMS WILL BE
MORE WIDESPREAD THURSDAY AND FRIDAY. AT TIMES THURSDAY THROUGH
FRIDAY...A FEW THUNDERSTORMS COULD DRIFT WEST OF THE MOUNTAINS.
THERE WILL BE A COOLING TREND LATE IN THE WEEK AS A TROUGH OF LOW
PRESSURE APPROACHES CALIFORNIA...AND TEMPERATURES WILL BE NEAR
SEASONAL NORMALS EARLY NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

IT WAS ANOTHER HOT DAY...WITH 110 AT LAKE ELSINORE IN THE INLAND
EMPIRE...AND 121 AT OCOTILLO WELLS IN THE SAN DIEGO COUNTY DESERTS.
NAM/LOCAL WRF SHOW 950 MB TEMPS ABOUT 1 DEG C HIGHER WED...BUT
ACTUAL SURFACE HIGH TEMPS WILL DEPEND PARTLY ON MID/HIGH CLOUDS. THE
MID/HIGH CLOUDS OVER THE AREA NOW SHOULD MOSTLY MOVE NW OF THE AREA
BY MORNING AND BRING AGAIN STRONG SURFACE HEATING TO THE INLAND
EMPIRE...REACHING OR EVEN EXCEEDING 110 IN HOTTEST AREAS FROM
ELSINORE TO SUN CITY...WITH OVER 100 EVERYWHERE ELSE...WITH NOT MUCH
CHANGE FOR THU. HENCE...HAVE ISSUED THE EXCESSIVE HEAT WARNING FOR
WED/THU FOR THE INLAND EMPIRE. IN THE LOWER DESERTS...THE TRANSITION
TO A MONSOON PATTERN WILL BRING SLIGHT COOLING...MOSTLY 114-117 BUT
HUMIDITIES WILL START TO INCREASE. WILL CONTINUE THE WARNING THERE
THROUGH THE 10 PM WED EXPIRATION. WE HAVE BEEN COORDINATING THE HEAT
PRODUCTS WITH THE OXNARD OFFICE AS THEY HAVE AN EXCESSIVE HEAT
WARNING FOR PART OF THEIR AREA AS WELL.

A COASTAL EDDY BROUGHT MORE STRATUS THIS EVENING THAN ON PREVIOUS
NIGHTS NEAR THE SAN DIEGO COUNTY COAST. BASES OF THE STRATUS ARE A
BIT HIGHER AS WELL...SO THIS SHOULD PRECLUDE DENSE FOG ON THE MESAS
TONIGHT. THE EXTRA STRATUS WILL LIKELY BE A ONE-NIGHT EVENT AS THE
EDDY SHOULD WEAKEN WED...AND MONSOONAL FLOW WILL INCREASE.

THE RIDGE CONTINUES TO EXTEND FROM SO-CAL TO UTAH...BUT INVERTED
SHORT WAVES ARE MOVING WEST OVER NW MEXICO...INCLUDING A RATHER
STRONG ONE THIS MORNING THROUGH NORTHERN BAJA WHICH BROUGHT TSTORMS
OFF THEIR WEST COAST. THESE WAVES WILL HELP INCREASE THE E/SE FLOW
HERE AND BRING MORE MOISTURE...WITH THE MOIST LAYER DOWN TO 600
MB...AND THAT SHOULD BE ENOUGH FOR AT LEAST ISOLATED TSTORMS OVER
THE MTNS/DESERTS WED. LOCAL STRONG GUSTY WINDS...DUE TO THE INVERTED
V SOUNDING...AND DRY LIGHTNING WILL BE THREATS WITH ANY TSTORMS THAT
DEVELOP WED. FOR TONIGHT...NOCTURNAL TSTORMS WERE ACTUALLY BRIEFLY
CONSIDERED DUE TO SOME INSTABILITY ALOFT AND A BIT OF A WAVE...BUT
MOISTURE IS MOSTLY AT/ABOVE 550 MB...SO TSTORMS SHOULD STAY AWAY
TONIGHT. HOWEVER...CAPE IN THE 700-500 MB LAYER WILL BE RATHER
STRONG BY THU NIGHT...SO NOCTURNAL ACTIVITY IS EXPECTED THEN AND
COULD EASILY DRIFT WEST OF THE MTNS...EVEN NEAR THE COAST. THE
THU-FRI PERIOD HAS MOISTURE DOWN TO 700 MB...WITH PW VALUES OF 1.5
INCHES OR GREATER AT TIMES...AND GOOD CAPE BOTH AT THE SURFACE AND
ALOFT...SO TSTORMS WILL PROBABLY BE FAIRLY WIDESPREAD AND COULD
PRODUCE LOCALLY HEAVY RAINFALL AND AT LEAST MODERATE FLASH FLOOD
POTENTIAL IN THE MOUNTAINS AND ADJACENT DESERT FOOTHILLS.

A TROUGH WILL DEVELOP ALONG THE CENTRAL/NORTHERN CALIFORNIA COAST BY
THE WEEKEND...WITH THE MID-LEVEL E/SE FLOW BECOMING SW. WE WILL BE
ON THE EDGE OF THE MONSOONAL MOISTURE...SO THERE COULD STILL BE
MTN/DESERT TSTORMS SATURDAY AND...ACCORDING TO THE GFS...POSSIBLY
EVEN SUNDAY. IT WILL BE QUITE A BIT COOLER WITH MORE ONSHORE
FLOW...AND STRATUS SHOULD EXTEND INTO SOME VALLEY LOCATIONS AT NIGHT
BY EARLY NEXT WEEK.

&&

.AVIATION...
110300Z...COAST...A SHALLOW SCT/BKN LAYER OF LOW CLOUDS WILL PUSH
UP TO 5 SM INLAND ALONG SAN DIEGO COAST BETWEEN 11/0700-1000Z. CLOUD
LAYER ALONG ORANGE COUNTY COAST...INCLUDING KSNA...SHOULD REMAIN
FEW/SCT. BASES BETWEEN 500-800 FT MSL AND TOPS A COUPLE HUNDRED FEET
HIGHER. VIS MAY DROP TO 5-6 SM AFT 11/1200Z...OTHERWISE P6SM.
SIMILAR TO THIS MORNING...KCRQ AND OTHER AIRPORTS ON COASTAL MESAS
MAY EXPERIENCE VIS BELOW 2SM BETWEEN 11/1000-1400Z. LOW CLOUDS WILL
ERODE TO THE COAST BY 11/1500Z. FOR THE REMAINDER OF THE DAY SKIES
WILL REMAIN CLEAR WITH SOME PASSING HIGH CLOUDS. LOW CLOUDS WITH
SIMILAR BASES 500-800 FT MSL WILL RETURN AFT 12/0600Z.

VALLEYS/MTNS/DESERTS...THERE IS A SLIGHT CHANCE FOR HIGH BASED
THUNDERSTORMS OVER THE MOUNTAINS AND DESERTS WEDNESDAY AFTERNOON.
OTHERWISE...VFR CONDS THROUGH WED AFTERNOON WITH SCT CLOUDS BTWN
10000-20000 FT MSL.

&&

.MARINE...
MAJOR HURRICANE EMILIA...WHICH WAS LOCATED AT 14.4 N/115.6 W AT 8 PM
PDT...WILL CONTINUE TO MOVE WEST-NORTHWEST OVER THE NEXT FEW DAYS.
THE OFFICIAL NHC FORECAST HAS THE HURRICANE ARRIVING INTO OUR SWELL
WINDOW BY WEDNESDAY AFTERNOON. THE FORWARD SPEED OF THE STORM WILL
BE THE MAIN FACTOR MINIMIZING TIME IN OUR SWELL WINDOW AND THE
ULTIMATE FETCH AVAILABLE FOR SWELL GENERATION. THE SWELL SHOULD PEAK
FRIDAY AND SATURDAY AT 4 FEET/12-14 SECONDS IN OUR AREA. THIS WILL
LIKELY RESULT IN STRONG RIP CURRENTS AND SURF AROUND 3-5 FEET WITH
OCCASIONAL HIGHER SETS ALONG SOUTH/SOUTHWEST FACING SHORES FOR
FRIDAY AND SATURDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

EXCESSIVE HEAT WARNING UNTIL 10 PM PDT WED FOR COACHELLA VALLEY AND
SAN DIEGO COUNTY DESERTS...SEE LAXNPWSGX.

EXCESSIVE HEAT WARNING 11 AM WED THROUGH 7 PM THU FOR INLAND
EMPIRE...SEE LAXNPWSGX.

&&

PUBLIC...MAXWELL
AVIATION/MARINE...JT
Hazardous weather outlook, Jul 10, 6:30 PM PDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
630 PM PDT TUE JUL 10 2012

CAZ061-062-111200-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
630 PM PDT TUE JUL 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND AREAS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

EXCESSIVE HEAT WARNING CONTINUES FOR HIGH TEMPERATURES 115 TO 121
AND MINIMUM TEMPERATURES 85 TO 95.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

EXCESSIVE HEAT WARNING CONTINUES THROUGH 10 PM WEDNESDAY EVENING.

SLIGHT CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY...MAINLY
DURING THE AFTERNOONS AND EVENING.

THE FLASH FLOOD POTENTIAL INDEX FOR THURSDAY THROUGH SATURDAY IS
LOW...EXCEPT MODERATE OVER THE ANZA BORREGO DESERT OF SAN DIEGO
COUNTY THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

CAZ055-056-058-111200-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO
COUNTY MOUNTAINS-
630 PM PDT TUE JUL 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND AREAS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON. HOT WEATHER WILL
ALSO CONTINUE WEDNESDAY.
CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY.
SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON.

THE FLASH FLOOD POTENTIAL INDEX...
WEDNESDAY...LOW...THE RISK OF FLASH FLOODING IS MINIMAL.
THURSDAY AND FRIDAY...MODERATE...THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE.
SATURDAY...LOW...THE RISK OF FLASH FLOODING IS MINIMAL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

CAZ048-111200-
SAN BERNARDINO COUNTY AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
630 PM PDT TUE JUL 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND AREAS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

VERY HOT CONDITIONS WILL CONTINUE THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY HOT CONDITIONS WILL CONTINUE WEDNESDAY AND THURSDAY WITH HIGHS
103 TO 111 IN THE INLAND EMPIRE. AN EXCESSIVE HEAT ADVISORY IS IN
EFFECT FROM 11 AM WEDNESDAY THROUGH 7 PM THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

CAZ042-043-111200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
630 PM PDT TUE JUL 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND AREAS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

HIGH RIP CURRENT RISK FOR THE BEACHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH RIP CURRENT RISK FOR THE BEACHES THROUGH SATURDAY.

MAXWELL

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 2:02 PM PDTFire Weather WatchSGXRiverside, San Bernardino13 hr
Jul 11, 2:15 PM PDTFlash Flood WatchSGXOrange, Riverside, San Bernardino, San Diego55 hr

Nearby

Excessive Heat Warnings in California, 2012Every excessive heat warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.